27 July, 2017
Vitamins That Cause Frequent Urination
A healthy, balanced diet rich in essential nutrients provides many benefits, including urinary health. Eating healthy foods and drinking plenty of water will go a long way in promoting normal frequency and quality of urine. Some vitamin supplements, when taken in excess, can cause frequent urination.
As with all vitamins, it’s possible to get too much vitamin C. This is especially true of people who load up on this vitamin during cold and flu season. But the good news is that there aren’t serious reported side effects of overdosing on vitamin C, per the Mayo Clinic. However, taking an excess of 1,000 milligrams of vitamin C may cause frequent urination, as well as mild diarrhea and stomach cramps. Other symptoms include a flushed face, headaches, nausea and vomiting.
Vitamin C and Urinary Health
But vitamin C does play a role in urinary health. By warding off bacteria in urine, this vitamin has been shown to help prevent bladder infections and flush out harmful toxins. Another positive urinary health aspect of this nutrient is that vitamin C can reduce bladder cancer risks among smokers and those who drink alcohol.
Interestingly, a symptom of vitamin B6 deficiency is increased vitamin C in the urine. This means a deficiency of vitamin B6 can mean poor absorption and utilization of vitamin C. Since C is so important in urinary health and protecting against infections, getting too little B6 is doubly damaging.
Vitamin B also has an impact on urination. The body eliminates excess vitamin B through urine. While excess vitamin B won’t necessarily cause frequent or increased urine output, it will cause a change in the urine itself. Soon after taking vitamin B, or a multivitamin high in this vitamin, your urine will be a bright yellow or even green in color. The urine may also be stronger in odor. Neither the color change or odor change, if caused by healthy doses of vitamin B, warrant concern.
Vitamin D Toxicity
When too much vitamin D is in the body, this is known as vitamin D toxicity or hypervitaminosis D, per Google Health. There are many symptoms of vitamin D toxicity, and among them is frequent urination, particularly at night. Excessive thirst is another symptom of this condition.
Vitamin B12 Injection
Taking too much vitamin B12 in supplement form hasn’t been associated with frequent urination. But this can be one of the many side effects of getting a B12 shot. If you're doctor suggests getting a B12 shot, make sure you discuss all the possible side effects with him so you'll know what to expect, per the Mayo Clinic.